Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 15, NWS Raleigh, NC

June 27, 2015Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 27, 2015, 7:01 PM EDT for Guilford County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 7:01 PM EDT (23:01 UTC)
Expired
Jun 27, 2015, 10:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:02 PM EDTFLASH FLOOD2 Nnw Pleasant Garden, NCCALL FROM HIGHWAY PATROL REPORTING RITTERS LAKE OVERFLOWING ONTO RITTERS LAKE ROAD... NEAR S. ELM-EUGENE STREET.
Jun 27, 7:15 PM EDTFLASH FLOOD3 Nnw Pleasant Garden, NCINTERSECTION OF S OUTH ELM STREET AND RITTERS LAKE ROAD FLOODED. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WGUS52 KRAH 272301
FFWRAH
NCC081-280200-
/O.NEW.KRAH.FF.W.0015.150627T2301Z-150628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1000 PM EDT
    
* AT 659 PM EDT...LOCAL LAW ENFORCEMENT REPORTED DEVELOPING STREET 
  FLOODING NEAR THE INTERSECTION OF ELM-EUGENE STREET AND RITTERS 
  LAKE ROAD.  OTHER AREAS OF FLOODING ARE POSSIBLE ACROSS THE WARNED 
  AREA DUE TO HEAVY RAIN. UP TO TWO INCHES OF RAIN HAVE ALREADY 
  FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENSBORO...HIGH POINT...MCLEANSVILLE...PLEASANT GARDEN...
  JAMESTOWN...FOREST OAKS...OAK HOLLOW MARINA AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004

$$
2 follow-up statements
044 
WGUS72 KRAH 280030
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT SAT JUN 27 2015

NCC081-280200-
/O.CON.KRAH.FF.W.0015.000000T0000Z-150628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
830 PM EDT SAT JUN 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN GUILFORD COUNTY...

AT 826 PM EDT...AUTOMATED GAUGE REPORTS INDICATE FLASH FLOODING IS 
IMMENANT ALONG RYAN CREEK...ESPECIALLY NEAR US-220. FLOODING IS 
EXPECTED TO BEGIN SHORTLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.  MOVE TO HIGHER GROUND.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU 
CAN DO SO SAFELY.

&&

LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004

$$
303 
WGUS72 KRAH 280111
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT SAT JUN 27 2015

NCC081-280119-
/O.CAN.KRAH.FF.W.0015.000000T0000Z-150628T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
911 PM EDT SAT JUN 27 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GUILFORD COUNTY IS
CANCELLED...

HEAVY RAIN HAS ENDED AND LOCALIZED FLOOD WATERS HAVE RECEDED...AND 
ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

LAT...LON 3610 7967 3591 7968 3592 8004 3609 8004

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:35 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 27, 3:35 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT SAT JUN 27 2015

.SYNOPSIS...AN UNSEASONABLY STRONG COLD FRONT WILL CROSS THE
MOUNTAINS THIS EVENING. THE FRONT WILL SLOWLY MOVE ACROSS THE
CAROLINAS TONIGHT AND SUNDAY AND STALL NEAR THE COAST ON MONDAY. A
COOLER AND DRIER AIR MASS WILL BUILD INTO THE REGION FOR LATE SUNDAY
AND MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES ON TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM SATURDAY...

...SEVERE WEATHER THREAT WILL INCREASE LATE THIS AFTERNOON AND
EVENING...

SCATTERED CONVECTION IS GRADUALLY INCREASING IN COVERAGE AND
INTENSITY ACROSS CENTRAL NC. ONE AREA OF CONVECTION LOCATED ACROSS
THE NORTHEAST PIEDMONT AND CENTRAL COASTAL PLAIN THIS AFTERNOON WAS
DRIVEN BY A COMPACT WELL DEFINED SHORT WAVE TROUGH MOVING ACROSS THE
SOUTHEASTERN CAROLINAS. THIS AREA OF CONVECTION WILL CONTINUE TO
LIFT NORTH AND EAST DURING THE NEXT COUPLE OF HOURS. OTHER
THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION AND THEY ARE EXPECTED
TO BECOME MORE NUMEROUS AND LIKELY GROW UPSCALE INTO CLUSTERS AND
LINE SEGMENTS. CONVECTION ALLOWING MODELS GENERALLY INDICATE ONE OR
TWO CONVECTIVE LINES ARE LIKELY TO DEVELOP AND MOVE ACROSS CENTRAL
NC THIS AFTERNOON THROUGH MIDNIGHT WITH A FINAL ROUND OF SHOWERS
POSSIBLE LATE TONIGHT AS THE COLD FRONT SWEEPS EASTWARD.

THE CONVECTIVE ENVIRONMENT ACROSS CENTRAL NC REMAINS FAVORABLE FOR
SEVERE WEATHER THIS AFTERNOON AS AN UNSEASONABLE STRONG UPPER TROUGH
IS MOVING ACROSS THE EASTERN GREAT LAKES AND OH VALLEY. A MOIST AND
MODERATELY UNSTABLE AIR MASS IS IN PLACE IN THE CAROLINAS AS A
SURFACE WARM FRONT LIFTS NORTH ACROSS VA. THE STRENGTHENING MID
LEVEL FLOW WILL RESULT IN SUFFICIENT DEEP-LAYER SHEAR TO SUPPORT
ORGANIZED CONVECTION...ESPECIALLY ACROSS THE NORTHERN AND
NORTHWESTERN HALF OF THE CWA WHERE 0-6KM SHEAR VALUES RANGE AROUND
30-35 KTS. INSTABILITY WAS RETARDED SOMEWHAT BY WIDESPREAD
CLOUDINESS THIS MORNING AND PRIOR CONVECTION HAS RESULTED IN SOME
LOCAL STABILIZATION. CAPE VALUES WILL LIKELY BE LESS THAN PREVIOUS
DAYS WITH MLCAPE VALUES RANGING FROM 1000-2000 J/KG. MID LEVEL LAPSE
RATES ARE MARGINAL AND RANGE FROM 5.5-6.0 C/KM. STILL GIVEN THE
ANOMALOUSLY STRONG SYNOPTIC SYSTEM PROVING LARGE SCALE FORCING THE
SPC MAINTAINS AN ELEVATED SEVERE WEATHER THREAT THROUGH TONIGHT. IN
ADDITION...SPC NOTES THAT A WATCH IS LIKELY FOR PARTS OF CENTRAL AND
WESTERN NC. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM DAMAGING
WINDS BUT HAIL IS ALSO A THREAT GIVEN THE POTENTIAL FOR SUSTAINED
UPDRAFTS IN SUPERCELLS. THE TORNADO RISK IS SMALL BUT EXISTS
GENERALLY CLOSE TO THE VA BORDER IN CLOSER VICINITY TO THE ENHANCED
LOW LEVEL SHEAR NEAR A NORTHWARD ADVANCING WARM FRONT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING ACROSS
THE WEST AND THROUGH THE OVERNIGHT IN THE EAST. ANTICIPATING THE
EVOLUTION OF THE CONVECTION AND REFINING MANY DETAILS IN THE
DISTRIBUTION OF RAINFALL IS PROBLEMATIC. HOWEVER...THE RECENT FEW
DAYS HAVE BEEN CONVECTIVELY ACTIVE WITH SEVERAL LOCATIONS
EXPERIENCING LOCALLY HEAVY RAIN AND STORMS TONIGHT WILL LIKELY BE
EFFICIENT RAIN PRODUCERS...SO WE HAVE OPTED TO KEEP THE WATCH UP.
-BLAES
&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 250 PM SATURDAY...

THE COLD FRONT IS EXPECTED TO BE OFFSHORE BY SUNDAY MORNING...THUS
ALL PRECIP SHOULD BE EAST OF THE AREA TO START THE DAY. SKIES WILL
GRADUALLY BE CLEARING THROUGHOUT THE DAY AS DRIER AIR FILTERS IN.
THIS WILL RESULT IN PARTLY TO MOSTLY CLEAR SKIES FOR MUCH OF THE
DAY. IN ADDITION...IT WILL FEEL NOTICEABLY COOLER AND DRIER
(ESPECIALLY AFTER OUR RECENT HEAT WAVE)...WITH HIGHS REMAINING IN
THE MID/UPPER 80S. A CLEAR AND (RELATIVELY) COOL NIGHT IS
EXPECTED...WITH MIN TEMPS FALLING INTO THE UPPER 50S TO LOWER 60S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 250 PM SATURDAY...

LONGWAVE TROUGHING WILL SET UP OVER THE EASTERN HALF OF THE CONUS
THROUGH MUCH OF NEXT WEEK...BEFORE FLATTENING OUT SOME BY THE END OF
THE WEEK. GIVEN THIS SET UP...ANY SHORT WAVE CROSSING THE REGION
WILL BRING A CHANCE FOR (MOSTLY DIURNAL) SHOWERS/STORMS...ESPECIALLY
FROM WEDNESDAY AND BEYOND AS THE PIEDMONT TROUGH BECOMES BETTER
DEFINED. INCREASING POPS SLIGHTLY MORE BY THE END OF THE WEEK WILL
BE THE APPROACH OF ANOTHER COLD FRONT...ALTHOUGH IT MAY NOT MAKE ALL
THE WAY INTO NC...POSSIBLY STALLING OUT NEAR THE NC/VA BORDER. TEMPS
WILL GRADUALLY MODERATE THROUGH THE PERIOD...WITH MOSTLY NEAR TO
SLIGHTLY ABOVE NORMAL EXPECTED.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM SATURDAY...

24-HOUR TAF PERIOD...WIDESPREAD CUMULUS AND STRATO-CUMULUS ACROSS
CENTRAL NC HAS RESULTED IN MVFR TO VFR CEILINGS WHICH WILL CONTINUE
INTO THE EARLY OVERNIGHT HOURS. A CLUSTER OF THUNDERSTORMS ACROSS
THE SOUTHERN PIEDMONT AND SANDHILLS WILL LIFT NORTH THIS AFTERNOON
LIKELY IMPACTING THE TERMINALS AT KRDU AND KRWI DURING THE NEXT HOUR
OR TWO. ADDITIONAL CONVECTION WILL DEVELOP IN CLUSTERS AND LINE
SEGMENTS AND MOVE ACROSS CENTRAL NC DURING THE LATE AFTERNOON AND
EVENING HOURS WITH PERIODS OF IFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS. THE CONVECTION WILL END FROM WEST TO EAST AS A COLD
FRONT MOVES ACROSS THE STATE. ANY VISIBILITY OR CEILING RESTRICTIONS
SHOULD END THE KINT AND KGSO TRIAD TERMINALS AT AROUND 03Z AND
CLOSER TO 06Z AT THE KRWI AND KFAY TERMINALS. VFR CONDITIONS WITH A
WEST TO NORTHWEST WIND ARE EXCEPTED FOR THE REMAINDER OF THE PERIOD
INCLUDING SUNDAY.

LOOKING AHEAD... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH
EARLY NEXT WEEK AS A DRY AIRMASS ADVECTS INTO THE REGION. THE TREAT
OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARRIVES ON TUESDAY AND
INCREASES ON WEDNESDAY. -BLAES

&&

..RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH
SUNDAY MORNING FOR NCZ009>011-026>028-041>043-077-078-085-086-088-
089. FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007-008-021>025-
038>040-073>076-083-084.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...BLAES
Hazardous weather outlook, Jun 27, 4:33 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT SAT JUN 27 2015

NCZ009>011-026>028-041>043-077-078-085-086-088-089-282045-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-
HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE...WITH THE GREATEST
LIKELIHOOD NEAR THE VIRGINIA BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-008-021>025-038>040-073>076-083-084-282045-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
433 PM EDT SAT JUN 27 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

AN UNSEASONABLY STRONG COLD FRONT WILL TRACK SOUTHEAST THROUGH
CENTRAL NORTH CAROLINA TONIGHT. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 5:40 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
540 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     5 SSE HASTY             35.62N  79.44W
06/27/2015                   CHATHAM            NC   911 CALL CENTER

            ONE TREE DOWN ON EDWARDS HILL CHURCH ROAD NEAR
            PROVIDENCE CHURCH ROAD.

&&

EVENT NUMBER RAH1500805

KC
Special weather statement, Jun 27, 5:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SAT JUN 27 2015

NCZ074>076-083-084-086-272300-
RICHMOND NC-ANSON NC-MOORE NC-HOKE NC-MONTGOMERY NC-LEE NC-
559 PM EDT SAT JUN 27 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF RICHMOND...
SOUTHEASTERN ANSON...MOORE...NORTHWESTERN HOKE...SOUTHEASTERN
MONTGOMERY AND WEST CENTRAL LEE COUNTIES UNTIL 700 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF TROY TO NEAR ANSONVILLE TO NEAR WADESBORO...AND MOVING
NORTHEAST AT 30 MPH.

PEA SIZE HAIL ABND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...CARTHAGE...PINEHURST...ABERDEEN...
BISCOE...HOFFMAN...WHISPERING PINES...PINEBLUFF AND ROBBINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3486 7998 3510 7997 3535 7987 3551 7959
      3552 7935 3553 7931 3554 7932 3555 7930
      3556 7929 3554 7929 3553 7927 3557 7924
      3546 7930 3517 7931 3506 7939
TIME...MOT...LOC 2159Z 236DEG 27KT 3526 7993 3507 8004 3491 8004

26
Local storm report, Jun 27, 6:00 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          1 NW CUMNOCK            35.55N  79.24W
06/27/2015                   LEE                NC   TRAINED SPOTTER

            TORNADO ON THE GROUND AT THE 421/421 BUSINESS
            INTERCHANGE. TORNADO RESULTED IN A COUPLE TREES DOWN AND
            MINOR SHINGLE DAMAGE.

&&

EVENT NUMBER RAH1500806

KC
Special weather statement, Jun 27, 6:26 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT JUN 27 2015

NCZ040-076-272315-
CHATHAM NC-LEE NC-
626 PM EDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL CHATHAM AND
NORTHERN LEE COUNTIES UNTIL 715 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SILER CITY...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...HARPERS CROSSROADS...JORDAN LAKE
STATE REC AREA...CROSSWINDS BOATING CENTER...SEAFORTH BOAT DOCK...
CUMNOCK...MONCURE AND HASTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

&&

LAT...LON 3556 7954 3574 7952 3576 7900 3551 7906
TIME...MOT...LOC 2226Z 274DEG 23KT 3565 7944

22
Local storm report, Jun 27, 6:32 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     3 E SANFORD             35.48N  79.13W
06/27/2015                   LEE                NC   TRAINED SPOTTER

            ROTATING WALL CLOUD OBSERVED LOOKING NORTH.

&&

EVENT NUMBER RAH1500807

BLAES
Local storm report, Jun 27, 6:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     1 NW CUMNOCK            35.55N  79.24W
06/27/2015                   LEE                NC   TRAINED SPOTTER

            MULTIPLE TREES DOWN FROM POSSIBLE TORNADO NEAR COTTEN
            ROAD.

&&

EVENT NUMBER RAH1500808

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:03 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland57 min
Jun 26, 8:16 PM EDTSpecial Weather StatementRAHAnson, Richmond59 min
Jun 26, 8:38 PM EDTSpecial Weather StatementRAHRandolph67 min
Jun 26, 8:53 PM EDTSevere Thunderstorm WarningRAHAnson, Hoke, Richmond, Scotland67 min
Jun 26, 9:09 PM EDTSpecial Weather StatementRAHWayne51 min
Jun 26, 9:33 PM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Jun 26, 10:17 PM EDTFlash Flood WarningRAHRichmond, Scotland3 hr
Jun 26, 10:25 PM EDTSpecial Weather StatementRAHSampson65 min
Jun 26, 10:47 PM EDTSpecial Weather StatementRAHChatham58 min
Jun 26, 11:00 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange60 min
Jun 26, 11:16 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange3 hr
Jun 26, 11:36 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake54 min
Jun 26, 11:40 PM EDTSpecial Weather StatementRAHRandolph50 min
Jun 26, 11:43 PM EDTSpecial Weather StatementRAHForsyth47 min
Jun 27, 12:18 AM EDTSpecial Weather StatementRAHGranville, Vance57 min
Jun 27, 12:50 AM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Stanly3 hr
Jun 27, 1:10 AM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Lee, Moore, Sampson3 hr
Jun 27, 2:07 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Jun 27, 3:06 AM EDTFlash Flood WarningRAHCumberland, Hoke, Moore3 hr
Jun 27, 12:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 27, 1:41 PM EDTSpecial Weather StatementRAHHarnett49 min
Jun 27, 2:42 PM EDTSpecial Weather StatementRAHWake63 min
Jun 27, 4:00 PM EDTSpecial Weather StatementRAHGuilford60 min
Jun 27, 4:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph46 min
Jun 27, 4:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Jun 27, 5:00 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Jun 27, 5:03 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond57 min
Jun 27, 5:19 PM EDTSpecial Weather StatementRAHMontgomery56 min
Jun 27, 5:23 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 27, 5:27 PM EDTSevere Thunderstorm WarningRAHChatham, Lee48 min
Jun 27, 5:43 PM EDTTornado WarningRAHChatham, Lee22 min
Jun 27, 5:59 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 27, 6:09 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland66 min
Jun 27, 6:14 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake46 min
Jun 27, 6:22 PM EDTTornado WarningRAHChatham, Harnett, Lee, Wake13 min
Jun 27, 6:26 PM EDTSpecial Weather StatementRAHChatham49 min
Jun 27, 6:43 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Hoke, Lee, Moore, Richmond and 1 more3 hr
Jun 27, 6:57 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Johnston, Lee, Wake63 min
Jun 27, 7:10 PM EDTSpecial Weather StatementRAHCumberland, Hoke65 min
Jun 27, 7:39 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Harnett, Johnston, Lee, Wake2 hr

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.